Azimuthons in nonlocal nonlinear media

Servando Lopez-Aguayo*, Anton S. Desyatnikov, Yuri S. Kivshar

*Corresponding author for this work

    Research output: Contribution to journalArticlepeer-review

    93 Citations (Scopus)


    We demonstrate that spatial nonlocal response provides an effective physical mechanism for stabilization of recently introduced azimuthally modulated self-trapped rotating singular optical beams or azimuthons [see A. S. Desyatnikov, A. A. Sukhorukov, and Yu. S. Kivshar, Phys. Rev. Lett. 95, 203904 (2005)]. We find that stable azimuthons become possible when the nonlocality parameter exceeds a certain threshold value and, in a sharp contrast to local media, the azimuthons with N peaks can also exist for N < 2m, where m is the azimuthon topological charge.

    Original languageEnglish
    Pages (from-to)7903-7908
    Number of pages6
    JournalOptics Express
    Issue number17
    Publication statusPublished - 2006

    Cite this